MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number EMAX-19
Medical Device Problem Codes Incomplete Coaptation (2507); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 19mm epic max valve was chosen for a procedure.The body surface area (bsa) was 1.83 and the aortic valve was suitable for epic max valve.The valve was implanted according instructions for use (ifu).After closing, the transesophageal echocardiogram (tee) showed unpredictable severe central jet from newly implanted valve.The jet was clinically unacceptable from heart team and they decided to explant the valve.The valve was explanted and a new 19mm epic max valve was implanted.The central jet was mild after the procedure and heart team was satisfied with the result.After the procedure, heart team checked the explanted valve and they claimed one leaflet of biological valve was short and coaptation defect.There was some delay in the explanation and reimplantation procedure.The patient remained hemodynamically stable throughout the procedure.The patient was reported in intensive care unit (icu).
 
Additional Manufacturer Narrative
An event of incomplete coaptation was reported.Imaging was also received from the field and reviewed.The valve was returned to abbott for analysis and the investigation revealed that all three cusps were flexible and contained no tears, perforations or anomalies.All cusps were mobile when manually manipulated.Functional testing at the time of manufacturing and upon return to abbott indicated that the valve functioned normally.During this test, which ensures proper cuspal coaptation and hemodynamic performance, the valve was placed in a pulse duplicator filled with saline.The conditions included a beat rate of 70 ± 1 bpm, a flow rate of 5.0 ± 0.2 lpm, and a mean aortic pressure of 100 +10/-0 mmhg.Under these conditions, the leaflets appeared to coapt such that the regurgitant fraction value was 1.5%.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.
 
Event or Problem Description
N/a.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19844653
Report Number2135147-2024-03652
Device Sequence Number6627986
Product Code LWR
UDI-Device Identifier05415067045461
UDI-Public(01)05415067045461(17)271031(10)BR00041811
Combination Product (Y/N)N
Initial Reporter CountryGG
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEMAX-19
Device Lot NumberBR00041811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale